Although it’s easier for a healthy adult to run a potassium deficiency than take in too much potassium, it could be that you’re overdoing it. Reading the signs your body is giving you is important if you want to make sure that you’re getting just the right amount of protein, and not too little or too much.
Ironically fatigue and many other symptoms of high potassium intake are also the same as not getting enough. If you feel fatigued, and you know you’re getting more than enough potassium, it could be the case that you’re getting too much and have overcompensated.
Fatigue might have been the original reason why you started increasing your potassium, but if you find yourself still fatigued after boosting your potassium it could be that your fatigue isn’t caused by potassium at all, but is from a different problem. Consult with your doctor to find the root cause of your symptom.
Here’s another symptom of both a potassium shortage and a potassium overabundance. You’ll know you’re getting too much potassium if you’re eating a healthy diet but still have numbness in your hands. It could also be the case that your symptom is not from potassium overload at all, and further testing can get to the bottom of things.
Potassium not only acts as a mineral, but also an electrolyte, and too little or too much can have an adverse reaction in the hands, experienced as a numbness or tingling sensation. Many other conditions list numbness as a symptom, so if this is a recurring problem it’s best to see your healthcare professional to find out what the real problem is, so you can focus your efforts in the right direction.
3. Heart Palpitations
Heart palpitations can be scary, and they may have their origins in too much or too little potassium. If you’ve been supplementing with potassium, or have increased your intake of foods high in potassium, heart palpitations could be a sign to scale it back.
It’s important to meet your potassium requirement, but not to exceed it. Getting enough potassium will help keep you free from heart disease, so it’s a good idea to have your levels checked to see where you stand. It’s also smart to talk with your doctor about your heart palpitations to rule out any serious condition.
Here’s a symptom of too much potassium that likely is caused by taking a potassium supplement, or otherwise getting too much of a good thing. The goal is not to make up for years of not getting enough protein in an afternoon. Take it slowly and gradually introduce the body to adequate amounts of potassium.
This is one symptom that can be hard to link to high levels of potassium. While it could be the case that you took in too much potassium, your nausea could be caused by a myriad of other possibilities. Look for other symptoms on this list in addition to the nausea for a higher likelihood of it being due to high potassium intake.
P.S. Take a look at the 5 veggies that boost female metabolism and burn off lower belly fat.
You may also like: